Hi, we all know that Accutane can have many literally life wrecking side effects that seem to persist indefinately. This message is intended to address the sexua| side effects caused by this drug/poison.
I have recently read hundreds, if not thousands, of anecdotes by people who have had severe sexua| problems as a side effect of accutane. Many of these people, both males and females, describe symptoms of total loss of sexua| sensation (vaginal and/or clitoral versus penile), impotence, erectile dysfunction, loss of libido, vaginal dryness, penile/vaginal atrophy etc. What many of these people have in common is that these symptoms did not appear while being on Accutane, but rather they appeared out of the blue, sometimes over night, years after discontinuing the drug. Most people and their doctors are at loss over this sudden or gradual onset of sexua| dysfunction, a-typical for the victim's age group. The common denominator in many many many cases is THE FACT that these sufferers (me being one of them) took Accutane at some point in their lives.
From the stories I have read in other forums, this devastating side effect is permanent. I have read several cases of people who have suffered for 10-15 years, who have seen every leading expert in the field, have tried various hormones and life style changes, but to no avail.
What is known is that isotretinoin (trade name Accutane) significantly lowers 5-alpha-dihydrotestosterone, an enzyme that converts testosterone into the more potent form DHT. DHT is used to recharge the bioelectricity of the nervous functions during sexua| activities. But some speculate that receptor damage is involved as well.
"In accordance with recent findings, no change in serum testosterone and significant decreases in 5 alpha- dihydrotestosterone (DHT), 5 alpha-androstane-3 alpha,17 beta-diol glucosiduronate, and androsterone glucosiduronate levels were observed after treatment."
I'm female and 36 years old. A few years after taking Accutane I woke up one day, 2 years ago, with total loss of vaginal sexua| sensation. Every condition that can possibly cause this state (MS, diabetes etc.) has been ruled out. Nerve damage has been ruled out. I have tried everything natural under the sun but nothing has changed. This is devastating to say the least. I'm now on a trial of natural testosterone drops, but this far it doesn't really help.
I would love to hear from anybody who has these unexplained severe sexua| problems and who has also been on Accutane at some point in their life.
Here is a link to an Accutane action group: http://ragforum.freeforums.org/accutane-sufferers-you-have-soulmates-t94.html
I will now try to tackle my liver, which I have only done through diet and extensive Bikram yoga thus far. I'll do coffee enemas, milk thistle and liver flushes. However, I don't feel very optimistic at this point and am getting used to the idea that this indeed is a permanent damage of some sort.